Alert archive / California / High Surf Advisories in 2018

High Surf Advisory 3, NWS San Diego, CA

June 8, 2018Orange County, San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jun 8, 2018, 1:14 PM PDT for Orange County, San Diego County, California. It took effect at Jun 10, 2018, 11:00 AM PDT. It was in force for 69 hr.

The area

The counties it named.

The facts

Issued
Jun 8, 2018, 1:14 PM PDT (20:14 UTC)
In effect from
Jun 10, 2018, 11:00 AM PDT
Expired
Jun 13, 2018, 8:00 AM PDT
In force
69 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, San Diego County, CA

The radar

The San Diego radar (KNKX), 53 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 8.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

380 
WHUS46 KSGX 082014
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
114 PM PDT Fri Jun 8 2018

...Dangerous Swimming Conditions at SoCal Beaches Sunday-Tuesday...

.A Southern Hemisphere swell will increase this weekend, bringing
high surf, dangerous rip currents and longshore currents to the 
Southern California beaches Sunday through Tuesday. 

CAZ043-552-091300-
/O.NEW.KSGX.SU.Y.0003.180610T1800Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
114 PM PDT Fri Jun 8 2018

...HIGH SURF ADVISORY IN EFFECT FROM 11 AM SUNDAY TO 8 PM PDT
TUESDAY...

The National Weather Service in San Diego has issued a High Surf
Advisory...which is in effect from 11 AM Sunday to 8 PM PDT
Tuesday. 

* Waves and Surf...Increasing to 6-8 feet on Sunday afternoon and
  continuing through Tuesday. Surf to 10 feet is expected at
  enhanced locales such as at The Wedge in Newport Beach.

* Timing...Sunday through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of
  large breaking waves, strong rip currents and longshore
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and 
float. Don't swim against the current. If able, swim in a 
direction following the shoreline to escape the current. If 
unable to escape, face the shore and call and wave for help.

&&

$$
Gregoria
14 follow-up statements
132 
WHUS46 KSGX 090948
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
248 AM PDT Sat Jun 9 2018

...Dangerous Swimming Conditions at SoCal Beaches Sunday- 
Tuesday...

.A Southern Hemisphere swell will arrive Sunday bringing high 
surf, dangerous rip currents and longshore currents to the 
Southern California beaches.

CAZ043-552-092100-
/O.CON.KSGX.SU.Y.0003.180610T1800Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
248 AM PDT Sat Jun 9 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
PDT TUESDAY...

* Waves and Surf...Increasing to 6-9 feet on Sunday afternoon and
  continuing through Tuesday. Surf to 12 feet at the most favored
  locations such as at The Wedge in Newport Beach.
  
* Timing...Sunday through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$

weather.gov
739 
WHUS46 KSGX 092057
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
157 PM PDT Sat Jun 9 2018

...Dangerous Swimming Conditions at SoCal Beaches Sunday-
Tuesday...

.A Southern Hemisphere swell will arrive Sunday bringing high
surf, dangerous rip currents and longshore currents to the
Southern California beaches. Surf will begin to lower Tuesday 
night.

CAZ043-552-100500-
/O.CON.KSGX.SU.Y.0003.180610T1800Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
157 PM PDT Sat Jun 9 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
PDT TUESDAY...

* Surf...Increasing to 6-9 feet on Sunday afternoon and 
  continuing through Tuesday. Surf to 12 feet at the most favored 
  locations such as at The Wedge in Newport Beach. 

* Timing...Sunday through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego
847 
WHUS46 KSGX 100321
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
821 PM PDT Sat Jun 9 2018

...Dangerous Swimming Conditions at SoCal Beaches Sunday-
Tuesday...

.Swells from the southern hemisphere will arrive Sunday, bringing
high surf, dangerous rip currents and longshore currents to the 
Southern California beaches. Surf will begin to lower Tuesday 
night.

CAZ043-552-101300-
/O.CON.KSGX.SU.Y.0003.180610T1800Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
821 PM PDT Sat Jun 9 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM SUNDAY TO 8 PM
PDT TUESDAY...

* Surf...Increasing to 6-9 feet on Sunday afternoon and continuing
  through Tuesday. Surf to 12 feet at favored locations such as 
  at The Wedge in Newport Beach. 

* Timing...Sunday through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego
642 
WHUS46 KSGX 100929
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
229 AM PDT Sun Jun 10 2018

...Dangerous Swimming Conditions at SoCal Beaches through 
Tuesday...

.Swells from the southern hemisphere will arrive today, bringing 
high surf, dangerous rip currents and longshore currents to the 
Southern California beaches. Surf will begin to lower Tuesday 
night.

CAZ043-552-102100-
/O.CON.KSGX.SU.Y.0003.180610T1800Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
229 AM PDT Sun Jun 10 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING
TO 8 PM PDT TUESDAY...

* Surf...Increasing to 6-9 feet this afternoon and continuing
  through Tuesday. Surf to 12 feet at favored locations such as 
  The Wedge in Newport Beach. 

* Timing...Through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of large
  breaking waves, strong rip currents and longshore currents.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$

weather.gov
766 
WHUS46 KSGX 102032
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
132 PM PDT Sun Jun 10 2018

...Dangerous Swimming Conditions at SoCal Beaches through
Tuesday...

.Swells from the southern hemisphere will arrive today, bringing
high surf, dangerous rip currents and longshore currents to the
Southern California beaches. Surf will begin to lower Tuesday
night.

CAZ043-552-110500-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
132 PM PDT Sun Jun 10 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* Surf...Increasing to 4-8 feet this afternoon and continuing 
  through Tuesday. Isolated surf to 12 feet at favored locations 
  such as The Wedge in Newport Beach. 

* Timing...Through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego
310 
WHUS46 KSGX 110440
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
940 PM PDT Sun Jun 10 2018

...Dangerous Swimming Conditions at SoCal Beaches through
Tuesday...

.Swells from the southern hemisphere will bring high surf, 
dangerous rip currents and longshore currents to the Southern 
California beaches. Surf will begin to lower Tuesday night.

CAZ043-552-111300-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
940 PM PDT Sun Jun 10 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* Surf...4-8 feet tonight and continuing through Tuesday. 
  Isolated surf to 12 feet at favored locations such as The Wedge 
  in Newport Beach. 

* Timing...Through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego
493 
WHUS46 KSGX 110848
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
148 AM PDT Mon Jun 11 2018

...Dangerous swimming conditions at the beaches through 
Tuesday...

.A swell from the southern hemisphere will bring high surf, 
dangerous rip currents and longshore currents to Southern 
California beaches. Surf will lower late Tuesday.

CAZ043-552-112100-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
148 AM PDT Mon Jun 11 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* Surf...4-7 feet today through Tuesday, with occasional sets to 9
  feet in Orange County. Isolated surf to 12 feet at The Wedge.
  
* Timing...Today through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$
859 
WHUS46 KSGX 112028
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
128 PM PDT Mon Jun 11 2018

...Dangerous swimming conditions at the beaches through Tuesday...

.A swell from the southern hemisphere will continue high surf, 
dangerous rip currents and longshore currents to Southern 
California beaches. Surf will lower late Tuesday.

CAZ043-552-120500-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
128 PM PDT Mon Jun 11 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* Surf...4-7 feet today through Tuesday, with occasional sets to 
  9 feet in Orange County. Isolated surf to 12 feet at The Wedge. 

* Timing...through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego

JJT
579 
WHUS46 KSGX 120455
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
955 PM PDT Mon Jun 11 2018

...Dangerous swimming conditions at the beaches through Tuesday...

.A swell from the southern hemisphere will continue high surf,
dangerous rip currents and longshore currents to Southern
California beaches. Surf will lower late Tuesday.

CAZ043-552-121300-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
955 PM PDT Mon Jun 11 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT TUESDAY...

* Surf...4-7 feet through Tuesday, with occasional sets to 9 feet
  in Orange County. Sets to 12 feet at The Wedge. 

* Timing...through Tuesday.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$


http://www.weather.gov/sandiego
741 
WHUS46 KSGX 120830
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
130 AM PDT Tue Jun 12 2018

...Dangerous swimming conditions at the beaches through Tuesday...

.A swell from the southern hemisphere will continue high surf,
dangerous rip currents and longshore currents to Southern
California beaches. Surf will lower late today.

CAZ043-552-122100-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
130 AM PDT Tue Jun 12 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* Surf...4-6 feet today, with sets to 8 feet in Orange County. 
  Sets to 12 feet at The Wedge. 

* Timing...Today.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$
970 
WHUS46 KSGX 121929
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
1229 PM PDT Tue Jun 12 2018

...Dangerous swimming conditions at the beaches today...

.A southern hemisphere swell will continue to bring high surf and
dangerous rip currents and longshore currents to Southern 
California beaches. Surf will begin to decline tonight into 
Wednesday.

CAZ043-552-130300-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T0300Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
1229 PM PDT Tue Jun 12 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* Surf...4-6 feet today, with sets to 8 feet in Orange County.
  Sets to 10 feet at The Wedge. 

* Timing...Today.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

* Outlook...Surf will lower Wednesday into Thursday, though the
  risk of strong rip currents will remain elevated.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$

Albright
928 
WHUS46 KSGX 130215
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
715 PM PDT Tue Jun 12 2018

...Dangerous swimming conditions to continue through Wednesday 
morning...

.A southern hemisphere swell will continue to bring high surf and
dangerous rip currents and longshore currents to Southern 
California beaches. Surf will decline through Wednesday.

CAZ043-552-131300-
/O.EXT.KSGX.SU.Y.0003.000000T0000Z-180613T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
715 PM PDT Tue Jun 12 2018

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

* Surf...4-6 feet, with occasional sets to 8 feet possible. 

* Timing...Through Wednesday morning.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

* Outlook...Surf will lower Wednesday into Thursday, though the 
  risk of strong rip currents will remain elevated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$

weather.gov
102 
WHUS46 KSGX 131253
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
553 AM PDT Wed Jun 13 2018

...Dangerous swimming conditions to continue through this morning...

.A southern hemisphere swell will continue to bring high surf and
dangerous rip currents and longshore currents to Southern
California beaches. Surf will decline today.

CAZ043-552-131500-
/O.CON.KSGX.SU.Y.0003.000000T0000Z-180613T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
553 AM PDT Wed Jun 13 2018

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT THIS
MORNING...

* Surf...4-6 feet, with occasional sets to 7 feet possible.

* Timing...Through this morning.

* Impacts...Dangerous swimming conditions due to the presence of 
  large breaking waves, strong rip currents and longshore 
  currents. 

* Outlook...Surf will lower today into Thursday, though the risk 
  of strong rip currents will remain elevated. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline to escape the current. If
unable to escape, face the shore and call and wave for help.

&&

$$

SS

http://www.weather.gov/sandiego
892 
WHUS46 KSGX 131523
CFWSGX

Coastal Hazard Message
National Weather Service San Diego CA
823 AM PDT Wed Jun 13 2018

CAZ043-552-131630-
/O.EXP.KSGX.SU.Y.0003.000000T0000Z-180613T1500Z/
San Diego County Coastal Areas-Orange County Coastal Areas-
823 AM PDT Wed Jun 13 2018

...HIGH SURF ADVISORY HAS EXPIRED...

A southern hemisphere swell will decrease today, and the surf 
will gradually lower through the afternoon. 

$$

http://www.weather.gov/sandiego

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jun 8, 9:33 AM PDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jun 8, 9:33 AM PDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
933 AM PDT Fri Jun 8 2018

.SYNOPSIS...
Fair and seasonal weather is forecast this weekend as high
pressure dominates the Southwest. That high pressure will build
further next week for a warming trend. Coastal clouds nights and
mornings will continue rather patchy.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

Coastal clouds were patchy this morning and have already vacated
the land surface for a perfectly cloud free sky. Get used to this
kind of fair weather for the coming week, but with a few minor
variations to consider. A trough of low pressure will move through
the northwestern part of the country Saturday into Sunday. That
will have little effect on Southern California except to spin up a
weak coastal eddy and strengthen the onshore flow a touch. Winds
will be rather gusty in parts of the mountains and deserts
Saturday afternoon and evening with the trough passage. But for
some reason the high-resolution models do not rebuild a solid
cloud deck over the water which would give us more coastal low
clouds. They are consistent about that, and with the absence of a
solid cloud deck off the California coast presently, we'll keep
the coastal cloud forecast patchy for the coming nights and
mornings. Temperatures will increase today from those of
yesterday, but with a flat trajectory a few degrees above average
through the weekend. On Monday the ridge of high pressure over the
Southwest expands a bit into California as the northern trough
departs. That will bring warmer inland weather to Southern
California, but a coastal eddy seems to hang on to keep coastal
temps in check. Tuesday and beyond the models are flip flopping
with each other with each run of each model telling a different
story. There are indications of monsoon moisture flowing northward
into California Tuesday, Wednesday or Thursday for a chance of
thunderstorms at least in mountains/deserts. Other solutions
feature a fairly unseasonable trough into the West Coast on those
days that would keep us cooler and drier. Southern California
remains in between on a balance beam, and models can't decide
which way to tip. We'll keep the ship steered on the middle course
for now: fair and seasonably warm, with probably more high clouds
in our skies as the week moves on.

&&

.AVIATION...
081600Z...Coast/Valleys...VFR will prevail until some low stratus re-
develops overnight along the coast. Moderate confidence with stratus
most likely to affect KSAN and KCRQ after 09Z, but likely not at
KSNA. Ceilings are forecast to be at about 1200 FT MSL with quick
clearing expected by 15Z Saturday. Winds will be light until a
westerly sea breeze kicks in this afternoon at 5-10 KT.

Mountains/Deserts...Clear skies through the period. Gusty northwest
winds will develop again this afternoon/early evening with surface
gusts 30-35 kt at times.

&&

.MARINE...
Winds will pick up Saturday-Saturday night out of the Northwest with
gusts of 20-25 KT for the outer waters near San Clemente Island.
This will increase waveheights to over 7 FT over the far outer
waters briefly Saturday night. A 4 FT southern hemisphere swell will
increase into the waters this weekend, peaking Sunday afternoon-
Tuesday but of long period/17-19 seconds.

&&

.BEACHES...

...Dangerous surf conditions expected Sunday-Tuesday...

A Southern Hemisphere swell will affect the beaches this weekend
into early next week. Forerunners will arrive on Saturday (1-2 FT at
20 seconds from the SSW/200 degrees). The swell will build Sunday to
3-4 FT at 17-19 second period, leading to surf heights to 7+ FT
along southwest facing beaches north of Del Mar to the Orange County
coast as early as Sunday afternoon and continuing through Tuesday.
Occasional 10+ FT breakers are expected at The Wedge (southern
Orange County/Newport Beach) Monday-Tuesday. Strong rip and
longshore currents will accompany the surf, resulting in hazardous
swimming conditions at the beaches.

&&

.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...NONE.

&&

PUBLIC...MM
AVIATION/MARINE/BEACHES...Gregoria

Nearby

High Surf Advisories in California, 2018Every high surf advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.